MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112650
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240); Insufficient Information (4580)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard flat mesh (device #1).An additional emdr was submitted to represent the bard flat mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) and bard/davol marlex (bard flat mesh) on (b)(6) 2009 and/or (b)(6)-2018.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct imdrf annex d.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2009) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b7, d4, g3, g4, g6, h2, h4, h6, h10.Corrected fields: h6 (imdrf annex d).This supplemental emdr represents the bard flat mesh (device #1).An additional supplemental emdr was submitted to represent the bard flat mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) and bard/davol marlex (bard flat mesh) on (b)(6) 2009 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2009 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with implant of bard flat mesh (device #1).Per operative notes, ¿a moderate sized direct hernia defect component was identified and the sac was dissected away.A bard flat mesh (device #1) was placed and sutured." on (b)(6) 2018 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of bard flat mesh (device #2).Per operative notes, ¿a very large hernia sac was dissected from the cord.A bard flat mesh (device #2) was secured to the pubic tubercle using sutures." on (b)(6) 2023 - patient was diagnosed with recurrent left inguinal hernia thereby underwent robotic assisted repair with the implant of synthetic mesh.Per operative notes, ¿the left inguinal hernia contained with large amount of omentum was carefully reduced and the direct pseudosac was dissected free from the direct defect.There was some scarring from previous repair.A synthetic mesh was placed and sutured.".

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19247814
Report Number1213643-2024-092349
Device Sequence Number6381036
Product Code FTL
UDI-Device Identifier00801741016509
UDI-Public(01)00801741016509(17)140328(10)HUTB1151
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Catalogue Number0112650
Device Lot NumberHUTB1151
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale